Alert archive / Illinois / Flash Flood Warnings in 2016
Flash Flood Warning 60, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jul 25, 2016, 3:49 PM CDT for Edwards County, Wayne County, Illinois. It was in force for 116 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2016, 3:49 PM CDT (20:49 UTC)
- Expired
- Jul 25, 2016, 5:45 PM CDT
- In force
- 116 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Edwards County, IL, Wayne County, IL
The radar
The Evansville,IN radar (KVWX), 30 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 3:49 PM CDT | HEAVY RAIN 2.3 | Albion, IL | RAINFALL RECORDED IN 40-45 MINUTES. SOME STREET FLOODING REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.8 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 170 J/kg
- Mixed-layer CIN
- -205 J/kg
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
037
WGUS53 KPAH 252049
FFWPAH
ILC047-191-252245-
/O.NEW.KPAH.FF.W.0060.160725T2049Z-160725T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
349 PM CDT MON JUL 25 2016
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN WAYNE COUNTY IN SOUTH CENTRAL ILLINOIS...
CENTRAL EDWARDS COUNTY IN SOUTHEASTERN ILLINOIS...
* UNTIL 545 PM CDT
* AT 348 PM CDT...TRAINED WEATHER SPOTTERS REPORTED THUNDERSTORMS
PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. 2.3 INCHES OF
RAINFALL WAS MEASURED IN ABOUT 45 MINUTES. FLASH FLOODING IS
EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ALBION...BONE GAP...BROWNS AND GOLDEN GATE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3843 8795 3840 8798 3839 8797 3839 8798
3837 8798 3835 8796 3832 8796 3831 8813
3826 8816 3826 8830 3846 8821 3849 8795
$$
CN1 follow-up statement
875
WGUS73 KPAH 252217
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
517 PM CDT MON JUL 25 2016
ILC047-191-252226-
/O.CAN.KPAH.FF.W.0060.000000T0000Z-160725T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAYNE IL-EDWARDS IL-
517 PM CDT MON JUL 25 2016
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN WAYNE AND CENTRAL EDWARDS
COUNTIES IS CANCELLED...
THE HEAVY RAIN HAS ENDED. FLOODING IS NO LONGER EXPECTED TO POSE A
THREAT. PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES.
LAT...LON 3843 8795 3840 8798 3839 8797 3839 8798
3837 8798 3835 8796 3832 8796 3831 8813
3826 8816 3826 8830 3846 8821 3849 8795
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 2:31 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jul 25, 2:31 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Paducah KY 231 PM CDT MON JUL 25 2016 .SHORT TERM...(Tonight through Wednesday night) Issued at 232 PM CDT Mon Jul 25 2016 The forecast is rather straight-forward during the short term. Essentially what you see is what you get through Wednesday night. A very juicy air mass will remain in place, with precip water values around 2 inches and surface dew points in the mid 70s. Very little forcing will be required to induce convection. As the 500 mb ridge yields to some broad troughing over the mid and upper Mississippi Valley, weak 500 mb shortwaves will be more than enough to trigger convection. Storms popped up around midday today in an environment of weak forcing as the convective temp was reached. A similar scenario is expected Tuesday with very little change in thermodynamics. The nam indicates k-indices will remain in the upper 30s through Wednesday, indicative of very moist air in the low and mid levels. Though mid-level lapse rates are quite weak, high capes are enabling deep convection. The convection appeared to be mainly diurnally driven today. As the mid-level flow increases a bit and 500 mb shortwaves become better defined, the potential for nocturnal convection will increase over the next couple nights. Again, the primary hazard will continue to be heavy rainfall due to slow cell movement and precip water values around 2 inches. High temps the next couple days should again be near the convective temp around 90 degrees. Heat indices may briefly top 100 degrees prior to the cooling effects of convection. As far as pops through Wednesday night, the areal coverage of convection is going to be highly variable from hour to hour. A generic pop of 50 percent is probably the best way to convey this variability. .LONG TERM...(Thursday through Monday) Issued at 232 PM CDT Mon Jul 25 2016 Average confidence in the long term due to model differences. The long term period starts off with the establishment of a broad H5 trough over the midsection of the country. All surface features are forecast to be well to our north and west at that time, but with plenty of moisture and instability over the area, shower and thunderstorm chances max out Thursday with the approach of the upper level energy. Beyond that through Sunday night, the area will remain under the aforementioned broad H5 trough keeping the region in cyclonic flow aloft with plenty of moisture and instability on tap. In this period, the west northwest flow is forecast to push a weakening frontal boundary toward and eventually into the area, but in this regime it's hard to move a frontal boundary through a huge dome of heat and humidity. Even so, given the elevated levels of moisture and instability, precipitation chances remain in the forecast through the weekend. Monday models show a slight eastward progression of the trough with rising heights aloft. Not sure if this will completely shut down precipitation chances, but if it pans out will certainly lower probabilities at the end of the period. Temperatures should remain just below normal through the period, so we're not expecting any heat headlines, although with dewpoints remaining in the 70s, humid conditions will continue. && .AVIATION... Issued at 1226 PM CDT Mon Jul 25 2016 Scattered to numerous thunderstorms developed near all taf sites by noon. Given the very moist and unstable atmosphere, development should continue through the afternoon. Local ifr conditions will occur with the storms, which are producing heavy rain. The storms will gradually decrease with loss of daytime heating between sunset and midnight. Fog appears more likely late tonight and early Tuesday morning, since it appears the ground will become moistened by storms today. Introduced mention of mvfr vsbys, but ifr conditions may be included in later sets of tafs if heavy rain materializes at all sites. && .PAH Watches/Warnings/Advisories... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...MY LONG TERM...JP AVIATION...MY
Hazardous weather outlook, Jul 25, 3:23 PM CDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 323 PM CDT MON JUL 25 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-262030- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 323 PM CDT MON JUL 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL GRADUALLY DECREASE IN COVERAGE TONIGHT. THE MAIN HAZARDS WILL BE LOCALLY HEAVY RAINFALL AND DANGEROUS LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS WILL CONTINUE TUESDAY THROUGH THIS WEEKEND. LIGHTNING AND LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE THE PRIMARY HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 3:37 PM CDT | Areal Flood Advisory | PAH | Edwards, Wayne | 3 hr |
| Jul 25, 4:23 PM CDT | Areal Flood Advisory | PAH | Saline, Williamson | 2 hr |
| Jul 25, 4:33 PM CDT | Areal Flood Advisory | PAH | Wabash | 117 min |
| Jul 25, 4:38 PM CDT | Areal Flood Advisory | PAH | Gallatin, Saline | 2 hr |
| Jul 25, 5:23 PM CDT | Areal Flood Advisory | PAH | Gallatin | 2 hr |
Nearby
Flash Flood Warnings in Illinois, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.